Skip navigation
Please use this identifier to cite or link to this item:
Title: Estimating parameters of a selected Pareto population
Authors: Kumar S.
Gangopadhyay, Aditi Kar
Published in: Statistical Methodology
Abstract: Let Π1,...,Πk be k populations with Πi being Pareto with unknown scale parameter αi and known shape parameter βi;i=1,...,k. Suppose independent random samples (Xi1,...,Xin), i=1,...,k of equal size are drawn from each of k populations and let Xi denote the smallest observation of the ith sample. The population corresponding to the largest Xi is selected. We consider the problem of estimating the scale parameter of the selected population and obtain the uniformly minimum variance unbiased estimator (UMVUE) when the shape parameters are assumed to be equal. An admissible class of linear estimators is derived. Further, a general inadmissibility result for the scale equivariant estimators is proved.
Citation: Statistical Methodology (2005), 2(2): 121-130
Issue Date: 2005
Keywords: Admissibility
Brewster-Zidek technique
Scale equivariant estimator
Selection rule
ISSN: 15723127
Author Scopus IDs: 55490017200
Author Affiliations: Kumar, S., Department of Mathematics, Indian Institute of Technology, Kharagpur-721302, India
Gangopadhyay, A.K., Department of Mathematics, Indian Institute of Technology, Roorkee-247667, India
Corresponding Author: Kumar, S.; Department of Mathematics, Indian Institute of Technology, Kharagpur-721302, India; email:
Appears in Collections:Journal Publications [MA]

Files in This Item:
There are no files associated with this item.
Show full item record

Items in Repository are protected by copyright, with all rights reserved, unless otherwise indicated.